Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Has Obstructive jaundice. Had ERCP. Large polyps removed. Recovery possible?

Hi - I am a 38yr old male who has Obstructive jaundice - I had an ERCP last Thursday and a large Polyps was removed (no gallstones found) - I am now recovering at home, but have noticed in past few days that my faeces are black - they are solid / a little treacley in consitency, but I am most concerened by the colour. Please can you advise if this is normal / to be expected after the removal of the obstruction? Many Thanks, Elliott
Asked On : Thu, 20 Sep 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi Elliot,
Do you have any idea where were the polyps removed from? if they were within the biliary tree (common bile duct), then you probably had a lot of manipulation during the procedure which can make you bleed after the procedures (even days after the procedure). Blood loss in the biliary tree goes into the intestine, and then the digested blood turns black; this is called "melena". However when you do have black stools from bleeding they are usually tarry stools and very fetid.
Avoid taking any ibuprofen, aspirin or pain medications which can make you bleed. If by any chance you took Pepto-Bismol, this is a well known cause of solid black stools.
Keep an eye on it, but I would advise you to follow up with your endoscopist ASAP and make sure everything is still stable, by checking your stools and laboratory tests.
Answered: Fri, 21 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor